A case of uveitis simulating Vogt-Koyanagi-Harada disease following peroral nivolumab for pharyngeal malignant melanoma

Yuto Kinoshita, Hiroshi Noda, Shinjiro Furukawa, Yoshiko Terada, Kazuyuki Hara

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

Purpose I To report a case of bilateral uveitis simulating Vogt-Koyanagi-Harada (VKH) disease following peroral nivolumab for pharyngeal malignancy. Case : A 77-year-old man presented with blurring of vision in both eyes. He had received peroral nivolumab for pharyngeal malignant melanoma the day before. Findings and Clinical Course : Corrected visual acuity was 0.7 in either eye. Both eyes showed cells in the anterior chamber, vitreous opacity, and choroidal folds. Fluorescein angiography showed hyperfiuores-cence of the optic disc and multiple patchy leakage, leading to the tentative diagnosis of panuveitis. He started receiving peroral 20 mg prednisolone. Findings of uveitis became more manifest 3 days later. Serous retinal detachment also appeared. He was suspected of VKH disease and started receiving sub-tenon injection of triamcinolone. The uveitis subsided one month later. Conclusion : This case illustrates that findings simulating VKH disease may appear following systemic nivolumab as an immune-related adverse event.

Original languageEnglish
Pages (from-to)1019-1025
Number of pages7
JournalJapanese Journal of Clinical Ophthalmology
Volume71
Issue number7
Publication statusPublished - Jul 2017

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint

Dive into the research topics of 'A case of uveitis simulating Vogt-Koyanagi-Harada disease following peroral nivolumab for pharyngeal malignant melanoma'. Together they form a unique fingerprint.

Cite this